Alert archive / Idaho / Winter Storm Warnings in 2016

Winter Storm Warning 7, NWS Pocatello, ID

December 9, 2016

NWS Pocatello, ID issued this winter storm warning at Dec 9, 2016, 7:47 PM MST. It took effect at Dec 9, 2016, 8:00 PM MST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 9, 2016, 7:47 PM MST (02:47 UTC)
In effect from
Dec 9, 2016, 8:00 PM MST
Expired
Dec 10, 2016, 5:00 PM MST
In force
21 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

994 
WWUS45 KPIH 100247
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
747 PM MST FRI DEC 9 2016

IDZ018-031-101200-
/O.CAN.KPIH.WS.W.0006.000000T0000Z-161211T0000Z/
/O.NEW.KPIH.WS.W.0007.161210T0300Z-161211T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE
747 PM MST FRI DEC 9 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST
SATURDAY...

* IMPACTS...MODERATE TO HEAVY SNOWFALL WILL ACCUMULATE ON 
  ROADWAYS RESULTING IN SLICK SURFACES AND REDUCED VISIBILITY. 

* TIMING...CONTINUING THROUGH SATURDAY. OCCASIONAL BREAKS IN THE
  SNOWFALL WILL BE POSSIBLE. 

* SNOW ACCUMULATIONS...8 TO 16 INCHES OF ADDITIONAL ACCUMULATION
  IS EXPECTED THROUGH SATURDAY ABOVE 6000 FT WITH 4 TO 6 INCHES
  IN THE LOWER VALLEYS.

* LOCATIONS...STANLEY...CLAYTON...HAILEY...KETCHUM...BELLEVUE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.
&&

$$

IDZ032-101200-
/O.CAN.KPIH.WS.W.0006.000000T0000Z-161211T0000Z/
/O.NEW.KPIH.WS.W.0007.161210T0300Z-161211T0000Z/
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...ARCO...CHALLIS...MACKAY
747 PM MST FRI DEC 9 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST
SATURDAY...

* IMPACTS...PERIODS OF MODERATE SNOWFALL WILL CONTINUE TO 
  PRODUCE SLICK ROADWAYS AND REDUCED VISIBILITY. 

* TIMING...INCREASING COVERAGE THROUGH THE EVENING AND CONTINUING
  THROUGH SATURDAY. OCCASIONAL BREAKS IN THE SNOWFALL WILL BE
  POSSIBLE...AND SNOW MAY MIX WITH FREEZING RAIN SOUTH OF CHALLIS
  EARLY THIS EVENING.

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATION OF 4 TO 8 INCHES 
  THROUGH SATURDAY ABOVE 6000 FT WITH 2 TO 4 INCHES IN THE LOWER 
  VALLEYS. 

* LOCATIONS...ARCO...CHALLIS...MACKAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.
&&

$$

IDZ019-023-025-101200-
/O.CAN.KPIH.WS.W.0006.000000T0000Z-161211T0000Z/
/O.NEW.KPIH.WS.W.0007.161210T0300Z-161211T0000Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...ISLAND PARK...
DRIGGS...VICTOR...HENRY...SODA SPRINGS...DOWNEY...
LAVA HOT SPRINGS...MONTPELIER
747 PM MST FRI DEC 9 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST
SATURDAY...

* IMPACTS...MODERATE TO HEAVY SNOWFALL WILL RESULT IN SLICK 
  ROADWAYS AND REDUCED VISIBILITY. 

* TIMING...WIDESPREAD SNOW CONTINUING THROUGH SATURDAY. 
  OCCASIONAL BREAKS IN THE SNOW WILL BE POSSIBLE. 

* SNOW ACCUMULATIONS...ADDITIONAL 10 TO 20 INCHES THROUGH 
  SATURDAY ABOVE 6000 FT WITH 4 TO 10 INCHES IN THE LOWER 
  VALLEYS. 

* LOCATIONS...ST. ANTHONY...ASHTON...ISLAND PARK...DRIGGS... 
  VICTOR...HENRY...SODA SPRINGS...DOWNEY...LAVA HOT SPRINGS... 
  MONTPELIER 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.
&&

$$

IDZ022-101200-
/O.CAN.KPIH.WS.W.0006.000000T0000Z-161211T0000Z/
/O.NEW.KPIH.WS.W.0007.161210T0300Z-161211T0000Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND
747 PM MST FRI DEC 9 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST
SATURDAY...

* IMPACTS...MODERATE TO HEAVY SNOWFALL WILL ACCUMULATE ON 
  ROADWAYS RESULTING IN SLICK ROADS AND REDUCED VISIBILITY 
  ESPECIALLY OVER MOUNTAIN PASSES. 

* TIMING...PERIODS OF WIDESPREAD SNOWFALL CONTINUING THROUGH 
  SATURDAY. OCCASIONAL BREAKS WILL BE POSSIBLE. 

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 8 TO 16 
  INCHES THROUGH SATURDAY ABOVE 6500 FT WITH 1 TO 5 INCHES 
  POSSIBLE ACROSS THE VALLEY FLOORS. 

* LOCATIONS...OAKLEY...ROCKLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.
&&

$$

IDZ024-101200-
/O.CAN.KPIH.WW.Y.0025.000000T0000Z-161211T0000Z/
/O.NEW.KPIH.WW.Y.0026.161210T0300Z-161211T0000Z/
CACHE VALLEY/IDAHO PORTION-
INCLUDING THE CITY OF...PRESTON
747 PM MST FRI DEC 9 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
SATURDAY...

* IMPACTS...MODERATE SNOWFALL WILL ACCUMULATE ON ROADWAYS
  RESULTING IN SLICK SURFACES AND REDUCED VISIBILITY.

* TIMING...CONTINUING THROUGH SATURDAY.

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 6 TO 12 
  INCHES THROUGH SATURDAY IN THE MOUNTAINS ABOVE 6000 FT WITH 2 
  TO 5 INCHES POSSIBLE ACROSS THE VALLEY FLOOR. 

* LOCATIONS...PRESTON...DAYTON...OXFORD...WESTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE
DRIVING.
&&

$$

IDZ017-021-100400-
/O.CAN.KPIH.WW.Y.0025.000000T0000Z-161210T0300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...POCATELLO
747 PM MST FRI DEC 9 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

LIGHT PRECIPITATION IS EXPECTED TO CONTINUE FALLING EARLY THIS
EVENING HOWEVER THE SIGNIFICANT WEATHER THREATS HAVE DIMINISHED.
THEREFORE THIS ADVISORY IS BEING ALLOWED TO EXPIRE.

$$
3 follow-up statements
581 
WWUS45 KPIH 100911
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
211 AM MST SAT DEC 10 2016



IDZ018-031-101800-
/O.CON.KPIH.WS.W.0007.000000T0000Z-161211T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE
211 AM MST SAT DEC 10 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* IMPACTS...MODERATE TO HEAVY SNOWFALL WILL ACCUMULATE ON 
  ROADWAYS RESULTING IN SLICK SURFACES AND REDUCED VISIBILITY. 

* TIMING...CONTINUING THROUGH SATURDAY. OCCASIONAL BREAKS IN THE 
  SNOWFALL WILL BE POSSIBLE. 

* SNOW ACCUMULATIONS...8 TO 16 INCHES OF ADDITIONAL ACCUMULATION 
  IS EXPECTED THROUGH SATURDAY ABOVE 6000 FT WITH 4 TO 6 INCHES 
  IN THE LOWER VALLEYS. 

* LOCATIONS...STANLEY...CLAYTON...HAILEY...KETCHUM...BELLEVUE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. 
&&

$$

IDZ032-101800-
/O.CON.KPIH.WS.W.0007.000000T0000Z-161211T0000Z/
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...ARCO...CHALLIS...MACKAY
211 AM MST SAT DEC 10 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* IMPACTS...PERIODS OF MODERATE SNOWFALL WILL CONTINUE TO 
  PRODUCE SLICK ROADWAYS AND REDUCED VISIBILITY. 

* TIMING...INCREASING COVERAGE THROUGH THE EVENING AND 
  CONTINUING THROUGH SATURDAY. OCCASIONAL BREAKS IN THE SNOWFALL 
  WILL BE POSSIBLE...AND SNOW MAY MIX WITH FREEZING RAIN SOUTH 
  OF CHALLIS EARLY THIS EVENING. 

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATION OF 4 TO 8 INCHES 
  THROUGH SATURDAY ABOVE 6000 FT WITH 2 TO 4 INCHES IN THE LOWER 
  VALLEYS. 

* LOCATIONS...ARCO...CHALLIS...MACKAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. 
&&

$$

IDZ019-023-025-101800-
/O.CON.KPIH.WS.W.0007.000000T0000Z-161211T0000Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...ISLAND PARK...
DRIGGS...VICTOR...HENRY...SODA SPRINGS...DOWNEY...
LAVA HOT SPRINGS...MONTPELIER
211 AM MST SAT DEC 10 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* IMPACTS...MODERATE TO HEAVY SNOWFALL WILL RESULT IN SLICK 
  ROADWAYS AND REDUCED VISIBILITY. 

* TIMING...WIDESPREAD SNOW CONTINUING THROUGH SATURDAY. 
  OCCASIONAL BREAKS IN THE SNOW WILL BE POSSIBLE. 

* SNOW ACCUMULATIONS...ADDITIONAL 10 TO 20 INCHES THROUGH 
  SATURDAY ABOVE 6000 FT WITH 4 TO 10 INCHES IN THE LOWER 
  VALLEYS. 

* LOCATIONS...ST. ANTHONY...ASHTON...ISLAND PARK...DRIGGS... 
  VICTOR...HENRY...SODA SPRINGS...DOWNEY...LAVA HOT SPRINGS... 
  MONTPELIER 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. 
&&

$$

IDZ022-101800-
/O.CON.KPIH.WS.W.0007.000000T0000Z-161211T0000Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND
211 AM MST SAT DEC 10 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* IMPACTS...MODERATE TO HEAVY SNOWFALL WILL ACCUMULATE ON 
  ROADWAYS RESULTING IN SLICK ROADS AND REDUCED VISIBILITY 
  ESPECIALLY OVER MOUNTAIN PASSES. 

* TIMING...PERIODS OF WIDESPREAD SNOWFALL CONTINUING THROUGH 
  SATURDAY. OCCASIONAL BREAKS WILL BE POSSIBLE. 

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 8 TO 16 
  INCHES THROUGH SATURDAY ABOVE 6500 FT WITH 1 TO 5 INCHES 
  POSSIBLE ACROSS THE VALLEY FLOORS. 

* LOCATIONS...OAKLEY...ROCKLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. 
&&

$$

IDZ020-101800-
/O.EXB.KPIH.WW.Y.0026.000000T0000Z-161210T1800Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG
211 AM MST SAT DEC 10 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM MST THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR FREEZING RAIN AND SNOW WHICH IS IN EFFECT
UNTIL 11 AM MST THIS MORNING.

* IMPACTS..FREEZING RAIN AND SNOWFALL WILL MAKE ROADWAYS EXTREMELY
  SLICK WITH OCCASIONAL REDUCED VISIBILITY.

* TIMING...THIS MORNING THROUGH 11 AM. 

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS UP TO AN INCH.

* LOCATIONS...IDAHO FALLS...REXBURG

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND FREEZING RAIN MEANS THAT
PERIODS OF SNOW AND FREEZING RAIN WILL CAUSE PRIMARILY TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW AND ICE COVERED ROADS AND
LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. 
&&

$$

IDZ024-101800-
/O.CON.KPIH.WW.Y.0026.000000T0000Z-161211T0000Z/
CACHE VALLEY/IDAHO PORTION-
INCLUDING THE CITY OF...PRESTON
211 AM MST SAT DEC 10 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* IMPACTS...MODERATE SNOWFALL WILL ACCUMULATE ON ROADWAYS 
  RESULTING IN SLICK SURFACES AND REDUCED VISIBILITY. 

* TIMING...CONTINUING THROUGH SATURDAY.

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 6 TO 12 
  INCHES THROUGH SATURDAY IN THE MOUNTAINS ABOVE 6000 FT WITH 2 
  TO 5 INCHES POSSIBLE ACROSS THE VALLEY FLOOR. 

* LOCATIONS...PRESTON...DAYTON...OXFORD...WESTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE
DRIVING. 
&&

$$
411 
WWUS45 KPIH 101810
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1110 AM MST SAT DEC 10 2016


IDZ018-031-032-101915-
/O.CAN.KPIH.WS.W.0007.000000T0000Z-161211T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE...ARCO...CHALLIS...MACKAY
1110 AM MST SAT DEC 10 2016

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER STORM WARNING. 

THE THREAT OF HEAVY SNOW HAS ENDED AND THUS THE WINTER STORM
WARNING HAS BEEN CANCELLED FOR THE REMAINDER OF THE DAY. ONGOING
LIGHT TO MODERATE SNOWFALL WILL CONTINUE SUNDAY AND MONDAY AND
ADDITIONAL STATEMENTS MAY FOLLOW OVER THE COURSE OF THE NEXT 24
HOURS. IF YOU ARE PLANNING ANY OUTDOOR ACTIVITIES PLEASE MONITOR
LOCAL FORECASTS FOR PERTINENT UPDATES.

$$

IDZ024-101915-
/O.CAN.KPIH.WW.Y.0026.000000T0000Z-161211T0000Z/
CACHE VALLEY/IDAHO PORTION-
INCLUDING THE CITY OF...PRESTON
1110 AM MST SAT DEC 10 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

THE THREAT OF MODERATE SNOWFALL AND AREAS OF FREEZING RAIN HAVE
SUBSIDED AS LOWER ELEVATIONS HAVE BEEN RECEIVING RAIN. THUS THE
WINTER WEATHER ADVISORY HAS BEEN CANCELLED FOR THE REMAINDER OF
THIS AFTERNOON WHILE WARNINGS CONTINUE FOR NEARBY MOUNTAINS.

$$

IDZ020-101915-
/O.EXP.KPIH.WW.Y.0026.000000T0000Z-161210T1800Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG
1110 AM MST SAT DEC 10 2016

...WINTER WEATHER ADVISORY HAS EXPIRED...

THE THREAT OF FREEZING RAIN AND SNOW ACCUMULATION HAS ALL BUT
ENDED AND THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE AT
11 AM MDT.

$$

IDZ019-023-025-110000-
/O.CON.KPIH.WS.W.0007.000000T0000Z-161211T0000Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...ISLAND PARK...
DRIGGS...VICTOR...HENRY...SODA SPRINGS...DOWNEY...
LAVA HOT SPRINGS...MONTPELIER
1110 AM MST SAT DEC 10 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* IMPACTS...MODERATE TO HEAVY SNOWFALL WILL RESULT IN SLICK 
  ROADWAYS AND REDUCED VISIBILITY. 

* TIMING...WIDESPREAD SNOW WILL CONTINUE THROUGH 5 PM MDT TODAY.

* SNOW ACCUMULATIONS...AN ADDITIONAL 3 TO 6 INCHES OF ACCUMULATION
  IS ANTICIPATED THIS AFTERNOON ABOVE 6000 FT WITH 1 TO 3 INCHES
  POSSIBLE IN THE LOWER VALLEYS.

* LOCATIONS...ST. ANTHONY...ASHTON...ISLAND PARK...DRIGGS... 
  VICTOR...HENRY...SODA SPRINGS...DOWNEY...LAVA HOT SPRINGS... 
  MONTPELIER 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. 
&&

$$

IDZ022-110000-
/O.CON.KPIH.WS.W.0007.000000T0000Z-161211T0000Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND
1110 AM MST SAT DEC 10 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* IMPACTS...MODERATE TO HEAVY SNOWFALL WILL ACCUMULATE ON 
  ROADWAYS RESULTING IN SLICK ROADS AND REDUCED VISIBILITY 
  ESPECIALLY OVER MOUNTAIN PASSES. 

* TIMING...PERIODS OF WIDESPREAD SNOWFALL WILL CONTINUE THROUGH 5
  PM MDT TODAY.

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 3 TO 5 INCHES
  IS EXPECTED THIS AFTERNOON ABOVE 6500 FT WITH 1 TO 2 INCHES
  POSSIBLE ACROSS SOME OF THE LOWER PASSES.

* LOCATIONS...OAKLEY...ROCKLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. 
&&

$$
378 
WWUS45 KPIH 102358
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
458 PM MST SAT DEC 10 2016

IDZ019-023-025-110100-
/O.EXP.KPIH.WS.W.0007.000000T0000Z-161211T0000Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...ISLAND PARK...
DRIGGS...VICTOR...HENRY...SODA SPRINGS...DOWNEY...
LAVA HOT SPRINGS...MONTPELIER
458 PM MST SAT DEC 10 2016

...WINTER STORM WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...


$$

IDZ022-110100-
/O.EXP.KPIH.WS.W.0007.000000T0000Z-161211T0000Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND
458 PM MST SAT DEC 10 2016

...WINTER STORM WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...


$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Dec 9, 1:28 PM MST, 6 hours 19 minutes earlier.

Area forecast discussion, Dec 9, 1:28 PM MST, 6 hours 19 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
128 PM MST Fri Dec 9 2016

.SHORT TERM...Tonight through Monday. An active westerly flow
pattern with several embedded Pacific disturbances were noted on
satellite imagery early this afternoon. The first in the series of
disturbances was pushing into WRN Oregon with a flat warm-frontal
precipitation signature evident on satellite and region radar
imagery advancing slowly ENE across SRN Idaho. The models continue
to support the idea of warm air associated with the front advancing
into the ERN Magic Valley around noon today and then up through a
portion of the Snake River Plain this afternoon and
evening...[pause]...we are just now seeing that develop in the Twin
Falls area. With that delay in mind we will extend the winter
weather advisory across the ERN Magic Valley and Lower Snake River
Plain zones through 8pm this evening primarily to cover the
potential for freezing rain. The warnings in the mountains are
verifying nicely and will continue through Saturday when the
aforementioned disturbance passes east of the region and the threat
of at least heavy snowfall subsides. Ongoing snowfall is expected
Sunday into Monday as the moist WNW flow continues across the
region. The NW facing aspects of the Sawtooth and Targhee Ranges
should continue to see ongoing light accumulations through that time
frame with intermittent showers intruding into the Snake River
Plain. Again, the models continue to push the idea of warmer temps
into Saturday with moderating daytime highs Sunday and Monday in the
wake of the passing system. We have strayed little from that
guidance. Huston

.LONG TERM...Monday night through next Friday. GFS/ECMWF have
notable differences heading into the long-term periods. ECMWF has
bumped up the timing of the warm front by about 24 hours, with
impacts beginning Tuesday afternoon rather than Wednesday afternoon.
GFS is showing better run-to-run consistency in keeping generally
drier and cooler conditions for the forecast area. Precip chances
are highest over the South Central and Southeastern Highlands
through Wednesday morning, but will keep slight chance to chance
mention elsewhere. Hinsberger
&&

.AVIATION...We continue to see warm air overrunning cooler air in
the valleys so FZRA potential continues for BYI and PIH through
around mid-afternoon. Forecast soundings showing a transition to
rain for those sites with continued warm air advection. Temperature
profiles support continued snow at KIDA...KSUN and KDIJ.
Ceilings/visibility could fluctuate through the bands of heavier
precip expected through the period.  Hinsberger
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory continues until 8 PM MST Today for IDZ017-
021.

Winter Storm Warning continues until 5 PM MST Saturday for IDZ018-
019-022-023-025-031-032.

Winter Weather Advisory continues until 5 PM MST Saturday for IDZ024.
&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 7:47 PM MSTWinter Weather AdvisoryPIH15 hr

Nearby

Winter Storm Warnings in Idaho, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.